A 29-year-old woman experienced Raynaud's phenomenon, swelling of her fingers, eruptions on her face, and muscle weakness in 1990. She was diagnosed as having mixed connective tissue disease (MCTD) and was treated with prednisolone (PSL) for 3 years. Most of her complaints disappeared after the treatment. In March 1997, she experienced fever, erythema, and lymphadenopathy. Although she was treated with PSL (20 mg/day) again, muscle weakness, mental disturbance, and recto-urinary disturbance appeared. When she was re-admitted to our hospital, increased levels of muscle-derived enzymes and positivity of anti-RNP antibody were found. High signal areas in her cerebrum were shown by magnetic resonance imaging, and slow and spike pattern was shown by electroencephalography. Hypoperfusion of the cerebral blood flow was suggested on single photon emission computed tomography. The number of mononuclear cells, amount of protein and level of interleukin-6 were found to be elevated in her cerebrospinal fluid (CSF). Her neurological manifestations were diagnosed as being due to MCTD, and showed characteristics similar to those of systemic lupus erythematosus. She was treated with PSL (60 mg/day) followed by steroid pulse therapy. Because the response to this treatment was partial, oral administration of cyclophosphamide (CPM) (100 mg/day) was added. Muscle weakness and neurological abnormalities as well as abnormal laboratory findings gradually improved over the following two months. We conclude that the treatment with CPM combined with PSL may be useful, when neurological manifestations of MCTD are serious and resistant to conventional therapy.
|出版ステータス||出版済み - 2000|
All Science Journal Classification (ASJC) codes